New York, 2011High Wind in New York, February 19, 2011
February 19, 2011 · NWS OKX · 6 events in 6 counties and zones
A strong low pressure system and its associated cold front tracked across the area resulting in high winds across portions of the region.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $600,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system and its associated cold front tracked across the area resulting in high winds across portions of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Feb 19, 4:33 AM EST, 27 minutes earlier.
Area forecast discussion, Feb 19, 4:33 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
433 AM EST SAT FEB 19 2011
.SYNOPSIS...
VERY STRONG WINDS TODAY WILL DIMINISH ON SUNDAY AS HIGH PRESSURE
BRIEFLY BUILDS IN. A DOUBLE BARRELED LOW PRESSURE SYSTEM WILL THEN
IMPACT THE AREA FROM SUNDAY NIGHT INTO TUESDAY MORNING. CANADIAN
HIGH PRESSURE WILL BUILD IN LATER TUESDAY INTO WEDNESDAY NIGHT.
ANOTHER LOW PRESSURE SYSTEM WILL APPROACH LATER IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
POLAR VORTEX SLIDES SE THROUGH NEW ENGLAND TODAY...WITH LOW PRESSURE
BOMBING JUST EAST OF THE CANADIAN MARITIMES AND HIGH PRESSURE
BUILDING INTO THE OHIO VALLEY.
COMBINED STRONG PRESSURE GRADIENT...DEEP MIXED LAYER...GOOD MOMENTUM
TRANSFER...AND A COUPLE OF SHOTS OF CAA WILL HAVE WINDS GUSTING IN
EXCESS OF 45 MPH THROUGH THIS EVENING. SUSTAINED WINDS IN THE
MID 30 MPH RANGE LIKELY IN NYC AND IN THE HIGHER ELEVATIONS.
HIGHEST WINDSPEED POTENTIAL CONTINUE TO LOOK LIKE EARLY THIS MORNING
AND THEN THIS EVENING. NAM/GFS PROFILES CONTINUE TO ADVERTISE
POTENTIAL FOR A BURST OF FEW GUSTS OF 55-60 MPH THIS MORNING IN WAKE
OF STRONG VORT AXIS AND WITH STILL RELATIVELY DEEP MIXED
LAYER...BEST CHANCE FOR THESE GUSTS WOULD BE NYC AND HIGHER
ELEVATIONS. SINCE THIS IS MARGINAL FOR HIGH WIND WARNING AND HAVE
BEEN ADVERTISING THESE HIGHER GUSTS IN WIND ADVISORY WILL NOT
UPGRADE TO WARNING. A SHORT FUSE WARNING MAY BE NEEDED POSSIBLE IF
WIND GUSTS LOOK TO BE MORE WIDESPREAD.
ARCTIC INTRUSION THIS EVENING WILL LIKELY RESULT IN ANOTHER BURST OF
HIGHER WINDS THIS EVENING...BUT WITH STRENGTHENED LOW-LEVEL
INVERSION BELIEVE THIS SHOULD KEEP GUSTS JUST SHORT OF HIGH WIND
WARNING.
WHILE MOST TREES HAVE ALREADY GIVEN UP ANY DEAD/WEAK
BRANCHES...STILL EXPECT MORE ISSUES WITH THIS EVENT THAN WE HAD ON
MONDAY. THE BIGGEST HAZARDS WILL BE FOR HIGH PROFILE
VEHICLES...PARTICULARLY OVER BRIDGES AND OVERPASSES...AND FOR
PICKING UP HIGH RISE SCAFFOLDING/CONSTRUCTION MATERIALS.
DEEP CYCLONIC FLOW...LAKE MOISTURE...AND STEEP LOW LEVEL LAPSE RATES
WILL HELP GENERATE STRATOCU UNDER A STRENGTHENING SUBSIDENCE
INVERSION...WITH SNOW SHOWERS/SCATTERED FLURRIES POSSIBLE.
HIGHS ARE EXPECTED TO OCCUR THIS MORNING (MID TO UPPER 30S
INTERIOR AND LOWER TO MID 40S CITY/COAST)...THEN HOLD STEADY OR
SLOWLY FALL THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
STACKED LOW SLOWLY MOVES FURTHER OFFSHORE TONIGHT WITH HIGH PRESSURE
CONTINUING TO BUILD TOWARDS THE REGION. SKIES WILL GRADUALLY CLEAR
AS FLOW BECOMES MORE NORTHERLY. WINDS WILL SLOWLY DIMINISH TONIGHT
WITH SLOWLY RELAXING GRADIENT AND CAA SHUTTING OFF...BUT GUSTS UP
TO 55 MPH STILL POSSIBLE WELL INTO THIS EVENING.
SHOT OF ARCTIC AIR WILL LIKELY HAVE TEMPS DROPPING INTO THE TEENS
TO AROUND 20 AT THE COAST...AND LOWER TEENS INTERIOR. COMBINED
WITH WINDS LOOKING FOR WINDCHILLS IN THE SINGLE DIGITS ABOVE ZERO
CITY/COAST AND JUST BELOW ZERO ACROSS NORTHERN ZONES.
RIDGING SURFACE/ALOFT BRIEFLY BUILDS INTO THE REGION SUNDAY. GUSTY
WINDS SUNDAY MORNING SHOULD GRADUALLY SUBSIDE DURING THE AFTERNOON.
EXPECT INCREASING HIGH AND THEN MID CLOUDS THROUGH THE DAY AHEAD OF
AN APPROACHING SYSTEM FROM THE MIDWEST. OTHERWISE...TEMPS WILL RUN A
FEW DEGREES BELOW NORMAL WITH A STRONG SUBSIDENCE
INVERSION...GENERALLY IN THE MID 30S NORTHERN ZONES...UPPER 30S
NY/NJ METRO.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
FAIRLY GOOD AGREEMENT BETWEEN THE MODELS IN THE UPPER LEVEL PATTERN
FOR THE FIRST PART OF THE LONG TERM...WITH A DEVELOPING CUTOFF LOW
TRACKING ACROSS SE CANADA INTO MONDAY NIGHT...COUPLED WITH ENERGY
EJECTING FROM A TROUGH OVER THE DESERT SW...YIELDING A SURFACE LOW
THAT WILL TRACK INTO WESTERN PA BY 12Z MONDAY.
BUT UNCERTAINTY LIES ON HOW FAR NORTH THE SURFACE LOW WILL
TRACK...WITH A SPLIT BETWEEN MODEL GUIDANCE. THE NAM/ECMWF/SREF
MEAN TRACK THE LOW JUST SOUTH OF LI MON MORNING...WHILE THE
GFS/GEM TAKE IT OVER LI...WITH THE GFS ENSEMBLE TAKING IT SLIGHTLY
SOUTH OF THAT. CONSENSUS IS THERE THAT THERMAL PROFILE WILL BE
COLD ENOUGH FOR A START AS LIGHT SNOW EVERYWHERE LATE SUN
EVENING...BUT THE UNCERTAINTY LIES IN TIMING AND NORTHWARD EXTENT
OF PRECIP CHANGEOVER MONDAY MORNING.
A LATER CHANGEOVER WOULD BRING A GREATER POTENTIAL FOR ADVISORY
LEVEL SNOW ACROSS NORTHERN ZONES. THE GREATER CHANCE OF MIXING WOULD
CONTINUE TO BE ACROSS CITY AND LI. NAM SOLUTION WOULD BRING
POTENTIAL FOR ADVISORY LEVEL SNOW ALL THE WAY TO THE
COAST...WHILE GFS SOLUTION WOULD RESULT IN LITTLE IF ANY SNOW
ACCUMULATION AT THE COAST WITH A QUICK CHANGEOVER TO RAIN. BASED
ON THIS UNCERTAINTY WILL NOT MAKE ANY MAJOR CHANGES TO GOING
FORECAST. A GLAZE OF ICE IS POSSIBLE IN THE TRANSITION ZONE...AWAY
FROM IMMEDIATE COAST.
EVEN MORE UNCERTAINTY WITH THE POTENTIAL SECOND BATCH OF
PRECIPITATION ASSOCIATED WITH A COASTAL LOW THAT WILL TRACK TO OUR
SOUTH IN THE WAKE OF THE FIRST SYSTEM. MODELS HAVE A WIDESPREAD OF
POSSIBLE IMPACTS RANGING FROM LIGHT SNOW ACROSS MOST OF THE
AREA...TO ONLY FAR SOUTHERN SECTIONS BEING GRAZED WITH SNOW. ALL
MODELS AGREE THE SNOW SHOULD COME TO AN END BY TUESDAY AFTERNOON.
THE LOW TRACK IS HIGHLY DEPENDENT ON THE TRACK OF THE CUTOFF LOW
FORECAST TO TRACK INTO NORTHERN NEW ENGLAND/S CANADIAN MARITIMES
MONDAY NIGHT/TUESDAY...AND THE EVOLUTION OF HIGH PRESSURE BUILDING
IN FROM THE WEST. MODELS ARE NOT ALL THAT GOOD WITH FORECASTING
PLACEMENT/STRENGTHS OF CUTOFF LOWS THIS FAR OUT...SO A LOW
CONFIDENCE FORECAST.
THE ONE THING THAT IS CONSISTENT IS THAT THIS SECOND EVENT WILL BE
PRIMARILY AN ALL SNOW EVENT - COULD SEE AN INITIAL MIX AT THE START.
STRONG...GUSTY NW WINDS ARE EXPECTED IN THE WAKE OF THIS SYSTEM ON
TUESDAY.
CANADIAN HIGH PRESSURE BUILDS IN TUESDAY NIGHT-WEDNESDAY NIGHT WITH
RIDGING BUILDING IN ALOFT. SHOULD BE COLD AND DRY IN THAT TIME FRAME.
RIDGE AXIS AND SFC HIGH SLIDE TO OUR EAST THURSDAY...WITH SW RETURN
FLOW SETTING UP...SHOULD ALLOW FOR TEMPERATURES TO RECOVER TO NEAR
NORMAL. FOR NOW KEPT THINGS DRY THU.
WOULD EXPECT PRECIPITATION TO DEVELOP FROM W TO E THURSDAY NIGHT AND
CONTINUE ON FRIDAY...ONLY LOW CHANCE POPS FOR NOW DUE TO UNCERTAINTY.
IT APPEARS THAT FOR NOW WILL BE COLD ENOUGH TO SUPPORT MAINLY SNOW
AT THE START...WITH A CHANGE OVER TO RAIN DURING THE DAY ON
FRIDAY...AS SURFACE WARM FRONT LIFTS TO THE NORTH...BASED ON A LOW
TRACK UP THE WEST SIDE OF THE APPALACHIANS.
&&
.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
WINDS HAVE RAMPED UP QUICKER THAN PREVIOUSLY FORECAST BEHIND THE
COLD FRONT/PRE-FRONTAL TROF...WITH STRONG SUBSIDENCE NOTED IN A
SURGE OF DRIER AIR ACROSS THE REGION.
INITIAL GUSTS FOR THE FIRST HALF OF THE NIGHT UP TO 35 KT FROM
280-320...HOWEVER THERE MAY BE A LULL FROM TIME TO TIME UNTIL THE
STRONG COLD ADVECTION COMES IN 08Z TO 10Z.
PEAK GUSTS TO AROUND 45KT POSSIBLE 10Z SAT THRU 00Z SUN. WINDS MAY
VARY 300-320 ON SAT...AVERAGING LEFT OF 310 IN THE MORNING AND THEN
AROUND OR JUST RIGHT OF 310 IN THE AFTERNOON. WINDS GRADUALLY
DIMINISH AFTER 00Z SUN...VEERING AROUND TO 320-340.
OUTLOOK FOR 06Z SATURDAY THROUGH WEDNESDAY..
SAT NIGHT...VFR. NW WINDS 20-30KT GUSTS TO AROUND 40KT.
SUN...VFR WITH DIMINISHING WINDS...ESPECIALLY AFT 18Z.
SUN NIGHT-MON...MVFR OR LOWER. MIXED PCPN.
MON NIGHT-TUE...IFR POSSIBLE IN SN...ESPECIALLY METRO AND COAST.
WED...VFR WITH NW FLOW.
&&
.MARINE...
GALES UP ON ALL WATERS FOR STRONG WIND GUSTS AS A COLD FRONT
APPROACHES AND MOVES ACROSS THE FORECAST WATERS. THE GALE FORCE
GUSTS COULD APPROACH AND OCCASIONALLY HIT STORM FORCE THIS
MORNING AND THEN ONCE AGAIN THIS EVENING BEFORE A GRADUAL
DECREASE. CONFIDENCE NOT HIGH ENOUGH TO GO WITH STORM WARNINGS.
SEAS WILL RANGE FROM 6 TO 10 FT ON THE OCEAN WATERS.
WINDS WILL DIMINISH ON SUNDAY AS HIGH PRESSURE BUILDS IN...AND
THERE SHOULD BE A RELATIVE LULL WITH SUB-SMALL CRAFT CONDITIONS
SUNDAY NIGHT. TWO STORM SYSTEMS...ONE MONDAY AND ONE
TUESDAY...SHOULD PROVIDE THE AREA WATERS WITH AT LEAST SMALL CRAFT
CONDITIONS...WITH GALE FORCE GUSTS POSSIBLE ON TUESDAY. CONDITIONS
SHOULD SUBSIDE BELOW SMALL CRAFT LEVELS DURING THE DAY ON WEDNESDAY.
&&
.HYDROLOGY...
A COMPLEX STORM SYSTEM WHICH WILL IMPACT THE AREA FROM SUNDAY
NIGHT INTO TUESDAY MORNING COULD BRING WIDESPREAD QPF OF 1/4 TO
1/2 INCH. IT LIKELY WILL NOT PRECIPITATE DURING THAT ENTIRE TIME
FRAME. WITH PRECIPITATION TYPE ISSUES...AND UNCERTAINTY ON LOW
TRACK TIMING/INTENSITY...IT IS TO SOON TO BEGIN TO PREDICT ANY
HYDROLOGIC IMPACTS.
&&
.TIDES/COASTAL FLOODING...
LOW WATER ADVISORY REMAINS UP FOR WESTERN LONG ISLAND SOUND FOR THIS
MORNING...AS THE STRONG NW FLOW AND THE FULL MOON COMBINE TO DROP
WATER LEVELS UP TO 2 FT BELOW MLLW.
MORE WIDESPREAD LOW WATER PROBLEMS EXPECTED LATER THIS AFTERNOON
INTO EVENING. A LOW WATER ADVISORY HAS BEEN ISSUED FOR THE
SOUND...BAYS AND HARBORS FOR THIS AFTERNOON/EVENING LOW TIDE
CYCLE...WITH WATER LEVELS 2-3 FT BELOW MLLW EXPECTED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR CTZ005>012.
NY...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NYZ067>075-
078>081-176>179.
NJ...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NJZ002-004-006-
103>108.
MARINE...LOW WATER ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM EST THIS
EVENING FOR ANZ330-335-338-340-345.
GALE WARNING UNTIL 6 AM EST SUNDAY FOR ANZ330-335-338-340-345-
350-353-355.
LOW WATER ADVISORY UNTIL 8 AM EST THIS MORNING FOR ANZ335.
&&
SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...MALOIT/NV
AVIATION...BC
MARINE...JST
HYDROLOGY...NV
TIDES/COASTAL FLOODING...BCHazardous weather outlook, Feb 19, 4:36 AM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
436 AM EST SAT FEB 19 2011
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-200945-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
436 AM EST SAT FEB 19 2011
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-338-340-345-200945-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
436 AM EST SAT FEB 19 2011
...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
...LOW WATER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EST
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
LOW WATER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
GALE CONDITIONS ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ335-200945-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
436 AM EST SAT FEB 19 2011
...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
...LOW WATER ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING...
...LOW WATER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EST
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LOW WATER ADVISORY.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
GALE CONDITIONS ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ350-353-355-200945-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
436 AM EST SAT FEB 19 2011
...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
GALE CONDITIONS ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
High Wind, Northern Queens
- When
- February 19, 5:00 AM EST to 9:00 AM EST
- Where
- Northern Queens forecast zone
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Mesonet
- Coordinates
- 40.658, -73.839 (the zone’s center; the record gives no point)
A wind gust up to 59 mph was reported in Bayside at 7:39 am. These winds resulted in downed trees or tree limbs across portions of the entire area.
High Wind, Northern Nassau
- When
- February 19, 6:00 AM EST to 10:00 AM EST
- Where
- Northern Nassau forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Mesonet
- Coordinates
- 40.732, -73.585 (the zone’s center; the record gives no point)
A wind gust up to 60 mph was reported in Bayville at 7:29 am. These winds resulted in downed trees or tree limbs across portions of the entire area.
High Wind, Southern Queens
- When
- February 19, 10:00 AM EST to 2:00 PM EST
- Where
- Southern Queens forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- ASOS
- Coordinates
- 40.658, -73.839 (the zone’s center; the record gives no point)
The ASOS at JFK Airport reported a wind gust up to 60 mph at 12:13 pm. These winds resulted in downed trees or tree limbs across portions of the entire area.
High Wind, Orange
- When
- February 19, 11:00 AM EST to 3:00 PM EST
- Where
- Orange forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 41.402, -74.306 (the zone’s center; the record gives no point)
A Skywarn spotter reported a wind gust up to 58 mph in Warwick at 1:42 pm. These winds resulted in downed trees or tree limbs across portions of the entire area.
High Wind, Southern Westchester
- When
- February 19, 5:00 PM EST to 8:00 PM EST
- Where
- Southern Westchester forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- ASOS
- Coordinates
- 41.152, -73.753 (the zone’s center; the record gives no point)
The ASOS at Westchester County Airport in White Plains reported a wind gust to 60 mph at 6:43 pm. These winds resulted in downed trees or tree limbs across portions of the entire area.
High Wind, Southwest Suffolk
- When
- February 19, 6:00 PM EST to 10:00 PM EST
- Where
- Southwest Suffolk forecast zone
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Mesonet
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
A wind gust to 62 mph was reported at Gilgo Beach at 8:00 pm. These winds resulted in downed trees or tree limbs across portions of the entire area.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Arizona, February 19 to 20, 20111 death · 1 injured · 4 events
- Strong Wind in Virginia, February 19, 20111 death · 1 injured · $5,000 · 1 event
- Flash Flood in Iowa, February 19 to 20, 2011$200,000 · 1 event
- High Wind in Massachusetts, February 19, 2011$65,000 · 64 kt wind · 11 events
- High Wind in Connecticut, February 19, 2011$60,000 · 51 kt wind · 2 events
- Heavy Snow in Arizona, February 19, 2011$50,000 · 1 event
- Blizzard and Winter Storm in South Dakota, February 19 to 20, 201122 events
- Strong Wind in Arizona, February 19, 20112 injured · $1,000 · 1 event
- Blizzard and Heavy Snow in North Dakota, February 19 to 21, 201115 events
- Astronomical Low Tide in New Jersey, February 19 to 20, 201111 events
- Blizzard and Winter Storm in Alaska, February 19 to 20, 201110 events
- Ice Storm and Winter Storm in Nebraska, February 19 to 20, 201110 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 280086, 280083, 280085, 280084, 280089, 280088.